MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number TF-A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Endocarditis (1834)
Date of Event 11/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in a research article, endocarditis after 5 years of valve implant with a vegetation being noted on the valve so it was explanted and replaced was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.The cause of the endocarditis could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
The abstract article, "trifecta bioprostheses: evaluation of the safety based on the study of degenerations according to the varc-3 classification", was reviewed.The research article is a retrospective single center experience to evaluate the intrinsic imputability of trifecta for dysfunction according to the varc-3 classification in patients implanted and to reassess their referencing in our center.Trifecta valve was the device associated with this study.The article concluded, the classification of failures according to varc-3 indicated the intrinsic imputability of the trifecta¿ bioprostheses regarding to the number of svd-type dysfunctions.Although this study has limitations, it shows the understatement of medical-devices-vigilance cases by the medical staff.[the primary author of this article is richez, ophelie, amiens-picardie university hospital, 1 rond-point du professeur christian cabrol, 80054 amiens, france, with email address of : richez.Ophelie@chu-amiens.Fr].It was reported that in october of 2013 on an unknown date, a 25mm trifecta valve was implanted in a 63.3-year-old patient with aortic insufficiency.It was reported that in november 29, 2018, the patient had mitro-aortic endocarditis, eccentric receding bioprosthesis plunging towards the large mitral valve.The was also lower right sigmoid thickening which remains mobile, vegetation > 10mm.No abscess or paraprosthetic leak.7mm vibrate image on the auricular side of the small mitral valve with im grade 1.Absence of damage to the other valves.On december 06, 2018, a surgical intervention was completed with a new trifecta 25mm valve.Post procedure of the second valve in november 06, 2020, there was dilation of the ascending aorta measured at 4 cm greater, poly-valvular heart disease with a significant mitral leak and severe aortic insufficiency and ac / af.Requiring replacement with a 21mmregent heart valve w/flex cuff.Patient status is unknown, no additional information was provided.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16770699
Report Number2135147-2023-01710
Device Sequence Number16928775
Product Code LWR
UDI-Device Identifier05414734052047
UDI-Public05414734052047
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/21/2015
Device Model NumberTF-A
Device Catalogue NumberTF-25A
Device Lot Number4070456
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Initial Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/11/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexUnknown